# SDR 97UAL900855

- Difficulty date: December 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7280U
- Make and model: Boeing 727222
- Aircraft serial: 21558
- Engine: Pwa JT8D15
- System (JASC): 4920 · APU Core Engine
- Part: Turbine
- Part number: 3806791
- Condition: Deteriorated
- Location: Apu
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WITH APU RUNNING RIGHT GEAR WELL FILLS WITH SMOKE.  WHEN APU LOADED WITH PACKS CABIN HAS BURNING SMELL.  *S/D*  FOUND EXTENSIVE WEAR OUT, 1ST STAGE DIFFUSER CORRODED, ERODED AND COKED.  EROSION ON TURBINE WHEEL, SHROUD, NOZZLES AND NOZZLE SUPPORT.  TURBINE WHEEL BEARING SLEEVE BURNT.  C1 - C2 AND CROSSOVER DUCTS HAD HEAVY BUILD UP.  TURBINE WHEEL BLADE TIPS ERODED OFF 365 DEGREES.  ALL NOZZLE GUIDE VANES BURNT/ERODED.  HEAVY COKING THROUGHOUT.  PERFORMED HEAVY MAINTENANCE.
